MAUDE Adverse Event Report: MEDTRONIC DOMINICANA NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC DOMINICANA NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229738
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during total thyroidectomy procedure, the electrode check, everything was green and showed good impedance.During stimulation with the probe, there was muscle contraction, but no nerve sound or biphasic curve was ever detected, although the contraction and the nerve were clearly visible to the naked eye.User changed the tube from the same model and size, it worked without any issues.Anesthesia assumes that the first tube may have been positioned slightly more outward than the one placed subsequently, but in that case, they do not understand why the check showed everything green and cord impedances 0.1.Threshold was 100 and uv and threshold was set to 100.Muscle relaxant was used just in the beginning but then reverted the procedure was completed with backup product(s).There was 20 minutes delay in procedure.There was no patient impact.
 
Event or Problem Description
It was reported that during total thyroidectomy procedure, the electrode check, everything was green and showed good impedance.During stimulation with the probe, there was muscle contraction, but no nerve sound or biphasic curve was ever detected, although the contraction and the nerve were clearly visible to the naked eye.They switched from the nim vital to the nim 3.0, and the issue persisted.They then changed the tube to the same model and size, after which it worked.Anesthesia assumes that the first tube may have been positioned slightly more outward than the one placed subsequently, but in that case, they do not understand why the check showed everything green and cord impedances 0.1.Threshold was 100 and uv and threshold was set to 100.Muscle relaxant was used just in the beginning but then reverted the procedure was completed with backup product(s).There was 20 minutes delay in procedure.There was no patient impact.
 
Additional Manufacturer Narrative
H3: product analysis found that the device was returned in a large plastic bag.Upon return, traces of contamination were observed on the cuff and some trace pads, while voids were observed in all four electrode trace pads.No other damage except voids was observed on the tube.Electrically, the resistance from end to end shall be less than 200 ohms; the actual measurements were 28.3 ohms (blue), 11.5 ohms (blue/white), 12.3 ohms (red), and 39.6 ohms (red/white), all of which were within specification.Furthermore, the device was connected to a nim console, and the trace pads were submerged in a saline solution for a functional test.The device passed the electrode check, and no excess noise was recorded during the functional test.All four silver traces were manipulated and bent to a 90° position with no issues.No reading issues were observed during the analysis of the returned device.The complaint was not confirmed, no out of specification condition was observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key24411167
Report Number9612501-2026-00533
Device Sequence Number20318172
Product Code ETN
UDI-Device Identifier00763000041533
UDI-Public(01)00763000041533(17)280930(10)0229798234
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229738
Device Catalogue Number8229738
Device Lot Number0229798234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown